University of Georgia
Athens GA 30602, USA
Papers and preprints
Divisors on Burniat surfaces,
Advanced Studies in Pure Mathematics (Mathematical Society of Japan), to appear.
Moduli of weighted hyperplane arrangements, with applications, Notes for the May 2013 Barcelona Advanced course "Compactifying Moduli spaces", version 11-26-13.
(with Rita Pardini)
On the existence of ramified
abelian covers, Rendiconti del Seminario Matematico Universita e Politecnico di Torino, to appear.
(with Dmitri Orlov)
Derived categories of Burniat surfaces and exceptional collections, Math. Annalen, 357, issue 2 (2013), 743-759.
(with Alexander Borisov)
On the log discrepancies in
Mori contractions, Proc. Amer. Math. Soc., to appear.
(with Christopher Hacon)
Non-rational centers of log canonical singularities,
J. Algebra, 369 (2012), 1-15.
Tenini, et al.)
Torelli map to the Igusa blowup in genus 6, 7, and 8.
Experimental Mathematics, 21(2), 2012, 193-203.
(with Rita Pardini)
148, no. 4 (2012), 1051-1084.
(with Adrian Brunyate)
Extending Torelli map to toroidal compactifications of Siegel space, Inventiones Mathematicae, 188 (2012), issue 1, 175-196.
(with Angela Gibney
blocks divisors on
from sl(2), Proc. Edinburgh Math. Soc., 57 (2014), 7-30.
(with Rita Pardini)
compactifications of moduli spaces of Campedelli and Burniat surfaces:
(with David Swinarski)
Nef divisors on
from GIT, Geometry and Arithmetic, 2012, European Math. Soc., EMS Congress Reports, pp. 1-22.
Weighted grassmannians and stable hyperplane
analogues of stable curves,
Proceedings of Madrid ICM2006, 2 (2006), 515-536,
Eur. Math. Soc. Pub. House.
weighted stable maps and their gravitational descendants,
of the Institute of Mathematics of Jussieu, 7
(2008), no.3, 425-456.
Limits of stable pairs, Pure and Applied
Math Quaterly, 4 (2008), no.3, 767-783.
(with Christopher Hacon
of (many) 4-dimensional log flips
(successor to "A note on termination of 4-dimensional flips" below)
168 (2007), 433-448.
Viacheslav V. Nikulin) Del Pezzo and K3 surfaces,
of the Mathematical Society of Japan, 15
(with Allen Knutson)
moduli of branchvarieties, Jour. f.d. Reine Angew.
Mathematik (Crelle's Journal), 639 (2010), 29-71.
Stable spherical varieties and their moduli
International Math. Research Papers, vol. 2006 (2006), Article ID
46293, 57 pages.
jacobians and Torelli map,
RIMS, Kyoto Univ.
40 (2004), 1241-1265.
(40-year RIMS anniversary issue).
(Here is a local
A note on termination of 4-dimensional flips
Viacheslav V. Nikulin)
Classification of log del Pezzo surfaces of index
Toric degenerations of spherical varieties,
Mathematica 10 (2004), 1-26.
(with Ludmil Katzarkov)
On K-stability of reductive varieties,
Geometric and Functional Analysis GAFA 15:2
Moduli of affine schemes with reductive group
Journal of Algebraic Geometry 14 (2005),
of spherical Fano varieties,
Proceedings of "The Fano conference" Turin Sept. 2002, pp. 69-80
Stable reductive varieties I: Affine varieties,
157/2 (2004), 224-274.
Stable reductive varieties II: Projective case,
Advances of Math.
184/2 (2004), 380-408.
Complete moduli in the presence of semiabelian
Annals of Math. 155 (2002), 611-708.
Birkenhake and Klaus
Degenerations of Prym varieties,
Jour. f.d. Reine Angew. Mathematik (Crelle's Journal) 553
(with Shigefumi Mori)
singular surfaces of general type
In "Algebra, Arithmetic and Geometry with Applications", ed. by
Christensen et al, Springer-Verlag (2003), 143-174.
(with Iku Nakamura)
Mumford's construction of degenerating abelian varieties, Tohoku
Mathematical Journal 51(1999), 399-420.
On extra components in the functorial compactification of Ag, Moduli of Abelian Varieties (Texel island) (K.Faber, G. van der Geer, and F.Oort, eds.), Progress in Mathematics 195, Birkhauser, Boston, 2001, 1-9.
Log canonical singularities and complete moduli of stable pairs, arXiv alg-geom/9608013.
Compactified jacobians, arXiv alg-geom/9608012.
Moduli spaces Mg,n(W) for surfaces, Proceedings of the international conference held in Trento, Italy, June 1994. Walter de Gruyter, 1996.
On general elephants of Q-Fano 3-folds, Compositio Math. 90 (1994), 91-116.
Boundedness and K2 for log surfaces, Internat. J. Math. 5 (1994), no. 6., 779-810.
Two two-dimensional terminations, Duke Math. J. 69 (1993), no.3, 527-545.
Classification of log canonical surface singularities: Arithmetical proof. In: Flips and abundance for algebraic threefolds, Asterisque, vol. 211, 1992, 47-58.
Ample Weil divisors on K3 surfaces with Du Val singularities, Duke Math. J. 64 (1991), no.3., 617-624.
Theorems about good divisors on log Fano varieties (case of index r > n-2), Algebraic Geometry, Chicago (1989), Lecture Notes in Math., vol 1479, Springer-Verlag, 1991, 1-9.
Fractional indices of log del Pezzo surfaces, Math. USSR-Izv., 33 (1989), 613-629.
(with V.V. Nikulin) Classification of del Pezzo surfaces with log terminal singularities of index ≤2 and involutions on K3 surfaces, Soviet Math. Dokl. 39 (1989), 525-528.
(with I. Kolpakov)
On quotient surfaces P2 by a finite group,
Uspekhi Mat. Nauk 43 (1988), no.5, 171-172.
(with V.V. Niulin) Classification of del Pezzo surfaces with log terminal singularities of index ≤2, involutions on K3 surfaces and reflection groups in Lobachevsky spaces, Reports in Mathematics and its Applications 2 (1988), no.2, 51-150.
Rationality conditions for three-dimensional varieties with a pencil of del Pezzo surfaces of degree 4, Math. Notes 41 (1987), 408-411.
(with Arnaud Beauville, C. Herbert Clemens, Elham Izadi)
Curves and Abelian Varieties: International conference March 30-April
2, 2007, University of Georgia, Athens. Contemporary
Mathematics, American Math. Soc.,
Vol. 465 (2008), 270 pp.
(with Angela Gibney, Elham Izadi, Eduard Looijenga, János
Compact Moduli and Vector Bundles. Proceedings of the 2010
conference at the University of Georgia, Athens.
Contemporary Mathematics, American Math. Soc., 564 (2012), 249 pp.
Some conferences I coorganized
March 30 - April 3, 2007:
and abelian varieties, University of Georgia, Athens, GA
October 21-24, 2010: Compact
moduli and vector bundles,
University of Georgia,
May 21 - June 1, 2012:
on algebraic geometry, Athens, GA
October 18-20, 2013:
Georgia Algebraic Geometry Symposium 2013, Athens, GA
October 17-19, 2014:
Georgia Algebraic Geometry Symposium 2014, Athens, GA
Vitaly Vologodsky, PhD 2003, The extended Jacobi and Prym maps
Tawanda Gwena, PhD 2004, Degenerations of Prym varieties and
Michael Guy, PhD 2007, Moduli of Weighted Stable Maps and
Their Gravitational Descendants
Peter Petrov, PhD 2007, Nash problem on spaces of arcs
Joe Rusinko, PhD 2007, Equivalence of
Mirror Families Constructed from Toric Degenerations of Flag Varieties
Jaeho Shin, PhD 2013, The reduction map for the moduli spaces of weighted hyperplane arrangements
Xiaoyan (Shannon) Hu, PhD 2014,
The compactifications of moduli spaces of Burniat surfaces with 2≤K2≤5
Joe Tenini, PhD 2014, Results on an Extended Torelli Map and Singularities of Degenerate Abelian Varieties
Conferences, talks, etc
In 2001-12 together with Ted Shifrin and Boris Alexeev I coorganized the annual
Mathematical Competition for High School Students.
Recipient of a 2009 Sandy Beaver Excellence in
Teaching Award from the UGA Franklin College of Arts and Sciences.
disclaimer: The contents and opinions expressed on this Web
page do not necessarily reflect the views of nor are they endorsed by
the University of Georgia or the University System of Georgia.